Alert archive / Idaho / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Boise, ID

September 5, 2007Camas County, Elmore County, Idaho

NWS Boise, ID issued this flash flood warning at Sep 5, 2007, 10:28 AM MDT for Camas County, Elmore County, Idaho. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2007, 10:28 AM MDT (16:28 UTC)
Expired
Sep 5, 2007, 12:00 PM MDT
In force
92 min
Issued by
NWS Boise, ID
Area
Whole counties

Counties Camas County, ID, Elmore County, ID

The radar

The Boise radar (KCBX), 89 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 051628
FFWBOI
IDC025-039-051800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
1030 AM MDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO...
  SOUTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO...

* UNTIL NOON MDT.

* AT 1025 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...CORRAL...AND HILL CITY.

MODERATE RAIN CONTINUES IN THE WARNED AREA.  AT 1025 AM MDT NEW 
THUNDERSTORMS WERE DEVELOPING IN EASTERN ELMORE COUNTY AND WESTERN 
CAMAS COUNTY AND ARE FORECAST TO MOVE OVER AREAS ALREADY AFFECTED BY 
HEAVY RAIN THIS MORNING. THEREFORE...A FLASH FLOOD WARNING REMAINS 
IN EFFECT UNTIL NOON.

LAT...LON 4284 11536 4336 11522 4360 11492 4345 11479
      4335 11492 4319 11507 4285 11511
TIME...MOT...LOC 1624Z 180DEG 0KT 4332 11510

$$

JPB
1 follow-up statement
000 
WGUS75 KBOI 051758
FFSBOI

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1154 AM MDT WED SEP 5 2007

IDC025-039-051804-
ELMORE ID-CAMAS ID-
1154 AM MDT WED SEP 5 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON MDT FOR SOUTHWESTERN 
CAMAS AND SOUTHEASTERN ELMORE COUNTIES...

RAIN HAS TAPERED OFF OVER THE WARNED AREA AND THE THREAT OF FLASH 
FLOODING HAS DIMINISHED.  CAUTION IS STILL URGED WHEN TRAVELING IN 
THE MOUNTAINS NORTH OF HILL CITY AND ANDERSON RANCH RESERVOIR AS 
SOME FOREST SERVICE ROADS MAY HAVE SECTIONS THAT HAVE BEEN 
UNDERMINED OR WASHED OUT FROM THE HEAVY RAIN WHICH FELL THIS MORNING.


LAT...LON 4284 11536 4336 11522 4360 11492 4345 11479
      4335 11492 4319 11507 4285 11511
TIME...MOT...LOC 1754Z 180DEG 0KT 4332 11510

$$

JPB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:30 AM MDT, 58 minutes earlier.

Area forecast discussion, Sep 5, 9:30 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
930 AM MDT WED SEP 5 2007

.DISCUSSION...WE ISSUED A FLASH FLOOD WATCH JUST BEFORE
15Z ...VALID THROUGH 03Z...FOR CAMAS PRAIRIE AND THE BOISE
MOUNTAINS AS THUNDERSTORMS WITH HEAVY RAINS HAVE OCCURRED
IN THOSE AREAS AND WERE CIRCLING AROUND UPPER LOW WHICH
WAS RIGHT OVER THAT AREA AND MOVING VERY SLOWLY EAST.
LATE TODAY WHEN THE UPPER LOW SHIFTS TO EASTERN IDAHO
RAINFALL WILL DECREASE BUT NOT END AS WRAP-AROUND MOIST
BAND COMES IN BEHIND THE DEPARTING LOW. TWO DAYS AGO THIS
LOW WAS PROGGED BY GFS TO TRACK ACROSS THE OWYHEES WITH
HEAVY RAIN EXPECTED THERE. RELATIVELY LITTLE RAIN ACTUALLY
FELL.  OTHER MODELS CARRIED THE LOW ACROSS NORTHERN NEVADA.
THE LOW AND THE HEAVY RAINS ENDED UP FURTHER NORTH THAN ANY
PROG.  FORECAST UPDATES HAVE ALREADY BEEN ISSUED FOR TODAY
AND THIS EVENING.  THE FIRE WEATHER WATCH WAS ALSO CANCELLED.
REST OF EARLY MORNING PACKAGE REMAINS IN EFFECT.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH THURSDAY...AN UPPER LOW OVER SW IDAHO
WILL SLOWLY MOVE EAST TONIGHT. A PAIR OF MOISTURE SPOKES AROUND THE
UPPER LOW AT 345 AM EXTENDED FROM HELLS CANYON ALONG THE HARNEY-
MALHEUR COUNTY LINE /GENERALLY PIVOTING SSW/ AND OVER S CENTRAL
IDAHO /GENERALLY LIFTING NNE. BOTH MODELS SHOW DESTABILIZATION IN
THE DRY SLOT THIS AFTERNOON FOR PRECIPITATION OVER SW IDAHO WITH THE
LOW. EARLY THIS MORNING FOG IS POSSIBLE IN SHELTERED AREAS IN THE
DRY SLOT...MAINLY THE LONG VALLEY. LATEST RUNS AND SATELLITE TRENDS
ARE SLOWER WITH THE EXIT OF THE MOIST UPPER LOW AND NO STRONG KICKER
IS EVIDENT UPSTREAM SO HAVE GONE WITH THE NEW TIMING. THUNDERSTORMS
ARE ANTICIPATED IN SPITE OF COOLER THAN NORMAL TEMPERATURES
TODAY...THE CONVECTIVE TEMP AT BOISE IS ONLY 71 THIS AFTERNOON.
CLEARING TONIGHT WITH ONLY 3 MBS GRADIENT ACROSS BURNS TO TWIN FALLS
WILL ALLOW PATCHY FOG TO DEVELOP DUE TO ABUNDANT LOW LEVEL MOISTURE
FROM RECENT RAINS. HAVE EXPANDED THE AREA OF FOG THURSDAY MORNING
SLIGHTLY. FORECAST TEMPERATURES WILL BE SLIGHTLY WARMER IN HARNEY
COUNTY TODAY BUT COOLER WITH PRECIP AND UNDER THE COLD CORE UPPER
LOW OVER SW IDAHO TODAY. CLEARING SKIES WILL ALLOW LOWS TO AGAIN
DROP TO AROUND NORMAL TONIGHT. ALL AREAS WILL SEE WARMING WITH
MOSTLY SUNNY SKIES INTO THURSDAY.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL
LONGWAVE RIDGE CENTERED 40-50N 140-150W AND THE LONGWAVE TROUGH OVER
THE MID CONTINENT WILL KEEP US IN A DRY WEAKLY CYCLONIC NORTHWEST
FLOW ALOFT. TEMPERATURES WILL COOL TO A LITTLE BELOW NORMAL THIS
WEEKEND AS THE FLOW VEERS TO MORE NORTHERLY AND HEIGHTS LOWER. USING
ANALOGS BASED ON A GFS40/ADJMEX BLEND GAVE A SLIGHTLY COOLER
FORECAST FOR SATURDAY AND SUNDAY COMPARED TO THE PREVIOUS FORECAST.
MODELS ARE STILL IN REASONABLY GOOD AGREEMENT UNTIL MONDAY...WHEN
THE DGEX AND GFSLR WANT TO BRING A MUCH DEEPER UPPER LOW SOUTH OUT
OF B.C. THAN PREVIOUS RUNS. OUR FORECAST FOR MONDAY AND TUESDAY IS
COMPATIBLE WITH THE WARMER CANADIAN AND EUROPEAN MODELS...BUT
RAPIDLY INCREASING GFS ENSEMBLE SPREAD SHOWS HIGH UNCERTAINTY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH TIL 03Z TONIGHT ZONES 13 28.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JA
PREV SHORT TERM....VM
PREV LONG TERM.....JT
Hazardous weather outlook, Sep 5, 9:16 AM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
916 AM MDT WED SEP 5 2007

IDZ011-012-014>016-029-030-ORZ061>064-061530-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
916 AM MDT WED SEP 5 2007 /816 AM PDT WED SEP 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THE FIRE WEATHER WATCH HAS BEEN CANCELED FOR TODAY.  NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ013-028-061530-
BOISE MOUNTAINS-CAMAS PRAIRIE-
916 AM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND WEST CENTRAL IDAHO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FOOLD WATCH IN IN EFFECT FOR THE BOISE MOJNTAINS AND THE
CAMAS PRAIRIE FOR CONTINUING THUNDERSTORMS AND HEAVY RAIN THROUGH
THIS EVENING.

A FLASH FLOOD WARNING IS IN EFFECT FOR SOUTHWEST CAMAS COUNTY AND
EAST CENTRAL ELMORE COUNTY UNTIL 1030 AM MDT BECASUE OF VERY HEAVY
RAIN OCCURRING IN THAT AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:37 AM MDTFire Weather WatchBOIAdams, Boise, Gem, Idaho, Payette, Valley and 1 more3 hr
Sep 5, 8:48 AM MDTFlash Flood WatchBOIBoise, Camas, Elmore10 hr
Sep 5, 9:00 AM MDTFlash Flood WarningBOICamas, Elmore90 min

Nearby

Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.